Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

How to use microgynon?

Mar 2013
User rating for this question
Answered by
Practicing since : 1998
Answered : 5609 Questions
Hi!!Im 32 years old. I had my first child in Feb 2013 and wanna space up children so i had taken Microgynon ED for the first time which i started a week ago. Took the first pill at 9pm and the next 6pills i had it before 9pm...Am I Protected is the question? ALso am not too sure when to use the last row set of pills.Please advise
Posted Tue, 11 Mar 2014 in Women's Health
Answered by Dr. Aarti Abraham 17 minutes later
Brief Answer: EXPLAINED BELOW Detailed Answer: Hello Thanks for writing to us with your health concern. You have just mentioned that you took the next 6 pills before 9 pm, can you let me know how much time earlier than usual did you take them? You must have finished 7 active ( pink or beige pills ) by now, continue taking the remaining two weeks' worth ( next 14 pink pills ) consecutively without a gap. Also, then take the last row of 7 pills without a gap in between ( the inactive one or white ones ). While you are on them ( the last 7 pills ) you would have withdrawal bleeding. Irrespective of whether you bleed or not, continue the first pill of the new pack once you finish the white ones. Basically you take one pill daily, at the same time, without a break, first three weeks the pink ones and the last week the white ones, again beginning with a new pack ( pink ones ) when you finish the white ones. For the first month of pill use, you are NOT protected, even if you take them regularly on the same time daily, this is because it needs some time for the hormones to get working. For the first month of pill use, a backup method like condoms is strongly recommended. All the best Please feel free to discuss further.
Above answer was peer-reviewed by
Follow-up: How to use microgynon? 1 hour later
Hello and Thank you Dr XXXXXXX I took the first pill on my second day of mensuration which is at 9pm. The second pill on the third day of period was half an hour before 9pm. The third day was about 45mins and then again half an hour intervals until yesterday...Found i have body aches and yesterday i had migraine..Is this normal??
Answered by Dr. Aarti Abraham 1 hour later
Brief Answer: EXPLAINED BELOW Detailed Answer: You have not been very irregular, so the timing is fine. Try and take it more regularly, closer to a particular time everyday. Body ache is common on the pill, if you have history of migraines, you need to rethink birth control options, as the pill might worsen it.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor